Automatic Control and Computer Sciences

, Volume 51, Issue 7, pp 606–613 | Cite as

Asymptotics, Stability, and Region of Attraction of Periodic Solution to a Singularly Perturbed Parabolic Problem with Double Root of a Degenerate Equation

  • V. F. Butuzov
  • N. N. Nefedov
  • L. Recke
  • K. R. Schneider


For a singularly perturbed parabolic problem with Dirichlet boundary conditions, the asymptotic decomposition of a solution periodic in time and with boundary layers near the ends of the segment where the degenerate equation has a double root is constructed and substantiated. The construction algorithm for the asymptotics and the behavior of the solution in the boundary layers turn out to differ significantly as compared to the case of a simple root of a degenerate equation. The stability of the periodic solution and its region of attraction are also studied.


singularly perturbed reaction–diffusion equations asymptotic approximations periodic solutions boundary layers Lyapunov stability region of attraction 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Vasil’eva, A.B. and Butuzov, V.F., Asymptotic Methods in the Theory of Singular Perturbations, Moscow: Vyssh. Shkola, 1990.MATHGoogle Scholar
  2. 2.
    Vasil’eva, A.B., Butuzov, V.F., and Nefedov, N.N., Contrast structures in singularly perturbed problems, Fundam. Prikl. Mat., 1998, vol. 4, pp. 799–851.MathSciNetMATHGoogle Scholar
  3. 3.
    Butuzov V.F., On periodic solutions to singularly perturbed parabolic problems in the case of multiple roots of the degenerate equation, Comput. Math. Math. Phys., 2011, vol. 51, no. 1, pp. 40–50.MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Butuzov, V.F., Nefedov, N.N., Recke, L., and Schneider, K.R., On a singularly perturbed initial value problem in the case of a double root of the degenerate equation, Nonlinear Anal., 2012, pp. 1–11Google Scholar
  5. 5.
    Butuzov, V.F., Nefedov, N.N., Recke, L., and Schneider, K.R., Existence and stability of solutions with periodically moving weak internal layers, J. Math. Anal. Appl., 2008, vol. 348, pp. 508–517.MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Butuzov, V.F., Nefedov, N.N., Recke, L., and Schneider, K.R., Region of attraction of a periodic solution to a singularly perturbed parabolic problem, J. Math. Anal. Appl., 2012, vol. 91, pp. 1265–1277.MathSciNetMATHGoogle Scholar
  7. 7.
    Butuzov, V.F., Nefedov, N.N., Recke, L., and Schneider, K.R., Periodic solutions with a boundary layer of reaction-diffusion equations with singularly perturbed Neumann boundary conditions, Int. J. Bif. Chaos, 2014, vol. 24.Google Scholar
  8. 8.
    Hess, P., Hess periodic-parabolic boundary value problems and positivity, Pitman Res. Notes Math. Ser., 1991, vol. 247.Google Scholar
  9. 9.
    Pao, C.V., Nonlinear Parabolic and Elliptic Equations, New York and London: Plenum Press, 2004.Google Scholar

Copyright information

© Allerton Press, Inc. 2017

Authors and Affiliations

  • V. F. Butuzov
    • 1
  • N. N. Nefedov
    • 1
  • L. Recke
    • 2
  • K. R. Schneider
    • 3
  1. 1.Lomonosov Moscow State UniversityMoscowRussia
  2. 2.Institut für MathematikHU BerlinBerlinGermany
  3. 3.Weierstrass Institute for Applied Analysis and StochasticsBerlinGermany

Personalised recommendations